I was diagnosed Hashi/hypo the end of April 2007. Been on Synthroid ever since. The last couple of months my period has come every 3 weeks. Prior I was regular as clockwork at 30 days, and I would have symptoms (achy breasts, headache, cramps) before I started to actually flow. The last 2 times, no symptoms before, but after!! I will be 49 in March. Do you think this is thyroid-related, or am I embarking on that slippery slope called menopause?
I don't know the answer to your question, but I have the same question myself, with pretty much the same symptoms, exceot my period seems to come even closer together than yours. SInce the beginning of November, I have had 4 "monthlies". Fun. I am 46, so maybe a little young for menopause, but who knows with me. I don't even know for sure which doctor to call. I figure I'll give it another couple of weeks to see if things even out, but since I am due for my annual exam in March, I'll call and make the appointment a little earlier.
Last year, I had a couple of months where I didn't get a period at all. That was right after a synthroid dosage adjustment, but then my system seemed to right itself until just the last couple of months.
Sorry for no answer, but at least you're not alone!
I'm 41, was diagnosed w/ hashi hypo April 07. I also noticed my monthly cycle change from every 30 days to every 27 about one year prior to hypo diagnosis. Didn't think much of it. Then in Feb. '07 I had two periods about 7 days apart. Never had this happen prior! Second one had none of the usual symptoms. Ob/Gyn did various tests (even ultrasound), and everything was normal, thought it might be due to stress and getting over the flu. Said I wasn't in menopause. After my hypo diagnosis, I was told my endocrinologist that thyroid disease and/or being hypo can affect your monthly cycle!!! But, you should still see a Ob/Gyn for exam!! Don't chance it, see a MD.
I stopped by the health clinic at work today and asked the Physicians Assistant about my similar symptoms. She said it sounded endocrine related and suggested I call the Endo and ask to have my levels tested. She also said menopause rarely causes more menstrual cycles, that they usually start to "thin out" so to speak.
So, I am now waiting for a call back - got to love that place, it is really, really hard to talk to a real person there on the first call. Maybe I'll hear back before next year!
Well I'm 55 and past menopause. But I remember how it started. My periods actually started coming sooner than before. I was like clock work all my life every 28 to 30 days. The times got shorter when it came and then I would skip once in awhile then it would come back. This went on for at least 3-4 years and then it finally just stopped alltogether. But it can go on for years that's for sure. It's drives you nuts then when it finally stops (one thing I was looking forward to), I fell apart because it just didn't seem right not to have it. Like you weren't a woman anymore. It took awhile to get over that. Now I feel good about it but now I have other problems. Isn't it just one thing after another. Well good luck and I hope you find out what's going on but alot of it sounds like the beginning of the long road of menopause.
The thyroid issues certainly don't help either. Good luck everyone. Josi
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.